Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
raspberryheaven

Stopping Bc Cold Turkey?

Recommended Posts

anyone have experiences with stopping BC? I don't know if it would be a bigger risk for a breakout by stopping cold turkey or weaning myself off? & if you wean yourself off, how exactly do you do that?

thanks!!

Share this post


Link to post
Share on other sites

I stopped cold turkey on the insistance of my Doctor, I would not recommend it as I experienced terrible anxiety, panic attacks and eventual bad acne. I have read stories of people who weaned themselves off it and they stiff suffered acne but only mild compared to moderate or severe. I cannot remember the details of what they did but if you google it hopefully you'll find some links.

Share this post


Link to post
Share on other sites

If you had acne before birth control, cleared up from it while on birth control, then your acne will return (eventually) when you stop birth control.

Share this post


Link to post
Share on other sites

Which BC are you on? The progesterone only pill can make acne worse whilst combined ones especially yasmin and dianette usually improve it. Also sometimes people find initially their acne can become worse and it starts to clear around the second month of use.

Share this post


Link to post
Share on other sites

Any pill that has moderate to high estrogen generally clears acne. Estrogen is the happy skin hormone :)

Low-dose pills (Alesse, Aviane, Levlite, Loestrin 1/20, Mircette)

Regular-dose pills (Brevicon, Demulen, Desogen, Levlen, Lo/Ovral, Modicon, Nordette, Levora, Loestrin, Low-Ogestrel, Necon 1/35, Norethin, Norinyl 1+35, Ortho-Cept, Ortho-Cyclen, Ortho-Novum 1/35, Ortho Tri-Cyclen Lo, Ovcon 35, Seasonale, Yasmin, Zovia)

Phasic pills (Ortho-Tri-Cyclen Lo, Cyclessa, Trivora, Triphasil, Tri-Levlen, Ortho-Novum 10/11, Jenest, Tri-Norinyl, Ortho-Novum 7/7/7, Ortho-Tri-Cyclen, Estrostep Fe)

High-dose pills (Ortho-Novum 1/50, Ovral, Ogestrel, Demulen 1/50, Ovcon 50)

Share this post


Link to post
Share on other sites

I'm on Lo Loestrin Fe and I've been on it for 5 months now. My skin is worse than it was before so I'm not sure if I should just stop the pill or ask for a new pill. I've tried Ortho Tri Cyclin and it cleared up my skin but it made me extremely sick every morning..so I'm not sure what to do. :/

Edited by raspberryheaven

Share this post


Link to post
Share on other sites

After five months I would expect that it should be clearing not worsening your skin. You could try another pill, if Ortho worked for you before but made you sick perhaps a pill with similar properties. Yasmin or YAZ are similar, I've had a good experience with yasmin both times I've been on it. If you do not want to be on any type of pill weaning off slowly would be the best thing to try so to hopefully avoid the anxiety etc. Good luck.

Share this post


Link to post
Share on other sites

I was on Diane-35 and it took around 7-8 months till I started clearing up from the initial breakout. Was on it for about 14 cycles and stopped cold turkey 2 months ago. Unfortunately, it's slowly coming back, got 2 cysts on my chin a couple of days ago :( But I'm still on Spiro so I'm hoping it doesn't get too bad. Best of luck :)

Share this post


Link to post
Share on other sites

thanks, I ended up stopping cold turkey almost two weeks ago. My face broke out a bit but nothing severe. Going on antibiotics and new topicals so that might help take care of the post-BC breakouts.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×